MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 8; QEW
Model Number LITNG8XTORQ115-A
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Obstruction of Flow (2423)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using a lightning aspiration tubing (lightning), an indigo system aspiration catheter 12 (cat12), and a penumbra engine (engine).During the procedure, prior to use with the patient, the indicator light of the lightning immediately turned solid red when the lightning was connected to the engine on the back table.The lightning was rebooted three times; however, the indicator light remained red.The issue with the lightning occurred prior to use and, therefore, the lightning was not used in the procedure.Next, the physician used the lightning from an indigo system lightning 8 with the same cat12.When the lightning was connected to the engine, the indicator light also turned red.The lightning was successfully rebooted and was used with the patient.Approximately ten minutes into the aspiration, the lightning and cat12 became full of clot and the indicator light of the lightning turned red again.Therefore, the lightning was disconnected, flushed with a 10 cc syringe and rebooted.The procedure was successfully completed using the same lightning, cat12, and engine.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2020-01711.1.Section a.Box 2.Date of birth 2.Section a.Box 2.Age at time of event results: there was no damage to the exterior of the lightning unit.Conclusions: evaluation of returned lightning revealed a functioning device.There was no damage to the exterior of the device.During functional testing, all audio and visual cues operated as intended.The root cause of the reported event could not be determined.Penumbra lightning aspiration tubing is inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10659932
Report Number3005168196-2020-01711
Device Sequence Number11650660
Product Code QEW
UDI-Device Identifier00815948022546
UDI-Public00815948022546
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K200771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Model NumberLITNG8XTORQ115-A
Device Catalogue NumberLITNG8XTORQ115
Device Lot NumberH10567
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/12/2020
Initial Report FDA Received Date10/10/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight95
Date Report Sent to FDA01/01/2005